Author Affiliations: Departments of Medical Microbiology and Immunology and Internal Medicine, Division of Infectious Diseases, University of California, Davis (Dr Thompson); Departments of Infectious Diseases, Infection Control, and Employee Health, University of Texas MD Anderson Cancer Center, Houston (Dr Kontoyiannis); Department of Internal Medicine, Division of Infectious Diseases, University of Texas Health Science Center, San Antonio (Dr Patterson); and South Texas Veterans Health Care System, San Antonio (Dr Patterson).
The outbreak of invasive fungal infections among patients who received injections of contaminated methylprednisolone acetate from the New England Compounding Center continues.
New cases have been reported to the Centers for Disease Control and Prevention weekly and more than 740 patients in 20 states have been diagnosed with meningitis, spinal or paraspinal infections, or joint infections (ie, epidural abscess, phlegmon, diskitis, vertebral osteomyelitis, arachnoiditis, or other complications at or near the injection site).1
Thompson GR, Kontoyiannis DP, Patterson TF. Real-world Experience in the Midst of an Exserohilum Meningitis Outbreak. JAMA. 2013;309(23):2493-2495. doi:10.1001/jama.2013.6294